MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient as glare/halos and clinical reason for explant being measurement issue.The iol was explanted and exchanged for a non company atiol following the initial implant procedure.Additional information has been requested and received stating that the symptoms were resolved.
 
Additional Manufacturer Narrative
The lens was returned on a piece of white medical sponge in a ziploc baggie.Solution was dried on the lens.The optic was cut into two pieces, typical of an insertion and removal.One optic portion has a small cracked area near the edge.The other optic portion has a scratched area with small crack damage near the optic edge.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic.The root cause cannot be determined for the reported complaint of "explant; can't tolerate glare/halos; measurement issue".The lens was returned cut into two portions, typical of an insertion and removal.Additional optic damage was observed.Each lens is subjected to a 100% assessment of the power (sphere and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The company lens (1.50 cyl.) 17.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company, monofocal toric 17.0 diopter lens.This information of replacing the multifocal toric lens with a monofocal toric lens may suggest that the replacement lens was an improved selection for this patient's vision needs or preferences.Follow up attempts were made for more clarification.No further clarification has been provided.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18930520
Report Number1119421-2024-00523
Device Sequence Number4479427
Product Code MJP
UDI-Device Identifier00380652457323
UDI-Public00380652457323
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.170
Device Lot Number15359738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/19/2024
Date Device Manufactured02/23/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; MX60ET. 170; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale